Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Amarillo, TX

June 19, 2007Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Jun 19, 2007, 8:36 PM CDT for Potter County, Randall County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 8:36 PM CDT (01:36 UTC)
Expired
Jun 19, 2007, 11:00 PM CDT
In force
2 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3305 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 200138
FFWAMA
TXC375-381-200400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF AMARILLO...
  NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1100 PM CDT

* AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A STATIONARY THUNDERSTORM ALONG INTERSTATE 40.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSHLAND   
  AND AMARILLO

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3493 10215 3507 10162 3525 10162 3524 10214

$$

JJB
2 follow-up statements
000 
WGUS74 KAMA 200231
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT TUE JUN 19 2007

TXC375-381-200400-
POTTER TX-RANDALL TX-
930 PM CDT TUE JUN 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
RANDALL AND SOUTHERN POTTER COUNTIES...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BUSHLAND...AMARILLO...CANYON...AND PALO DURO CANYON STATE PARK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3475 10216 3477 10165 3525 10162 3524 10214

$$

JJB
000 
WGUS74 KAMA 200346
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1045 PM CDT TUE JUN 19 2007

TXC375-381-200355-
POTTER TX-RANDALL TX-
1045 PM CDT TUE JUN 19 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDALL AND
SOUTHERN POTTER COUNTIES...

THE STORMS HAVE MOVED OUT OF THE AREA ELIMINATING THE FLASH FLOOD 
THREAT. 

LAT...LON 3475 10216 3477 10165 3525 10162 3524 10214

$$

JJB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:43 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 19, 7:43 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT TUE JUN 19 2007

.AVIATION...
ONGOING STRONG TO SEVERE CONVECTION WILL AFFECT THE AMARILLO AND
DALHART TAF SITES THIS EVENING AND TONIGHT. THUNDERSTORMS OVER
SOUTHWEST KANSAS WILL PUSH SOUTH AND SOUTHWEST AND SHOULD AFFECT THE
GUYMON TAF SITE LATER THIS EVENING AND OVERNIGHT. LOW CLOUDS AND FOG
ARE EXPECTED TO REDEVELOP ONCE AGAIN LATER TONIGHT AND EARLY
WEDNESDAY ACROSS THE PANHANDLES CAUSING IFR TO MVFR CEILINGS AND
VISIBILITIES. VFR CONDITIONS WILL PREVAIL BY LATE TUESDAY MORNING
THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS OF 5 TO 15 KNOTS THIS
EVENING WILL BECOME SOUTH AND SOUTHWEST 10 TO 20 KNOTS TUESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 719 PM CDT TUE JUN 19 2007/

UPDATE...
WITH THE SEVERE WEATHER ONGOING...QUICKLY UPDATED ZFP TO REMOVE
EVENING WORDING AND INCREASE POP CHANCES. COULD STILL SEE THE STORMS
LINGER INTO THE LATE NIGHT AND EARLY MORNING TIME FRAME.

JJB

PREV DISCUSSION... /ISSUED 534 PM CDT TUE JUN 19 2007/

UPDATE...
UPDATED FORECAST TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH. THE
WATCH WILL BE IN EFFECT THROUGH 2 AM WEDNESDAY. THERE IS SOME
POTENTIAL FOR THE STORMS IN KANSAS TO DEVELOP INTO AN MCS AND MOVE
SOUTH INTO THE PANHANDLES LATE TONIGHT.

JJB

PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 19 2007/

DISCUSSION...
19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF
THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST
COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING
TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS
THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS
THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE
BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE
RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL
SHEAR AT HAND.

THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE
NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS
WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME...
BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT
BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND
TONIGHT.

MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE
COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE
NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11
Hazardous weather outlook, Jun 19, 6:12 PM CDT, 2 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT TUE JUN 19 2007

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
612 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS
ARE EXPECTED TO BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.

SCHNEIDER

In the hours before

Local storm report, Jun 19, 8:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             8 E AMARILLO            35.20N 101.68W
06/19/2007  E1.00 INCH       POTTER             TX   NWS OFFICE

&&

JJB
Local storm report, Jun 19, 8:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             BUSHLAND                35.19N 102.06W
06/19/2007  E0.88 INCH       POTTER             TX   TRAINED SPOTTER

&&

SD
Local storm report, Jun 19, 8:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             8 E AMARILLO            35.20N 101.68W
06/19/2007  M1.75 INCH       POTTER             TX   NWS OFFICE

&&

SD
Special weather statement, Jun 19, 8:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
823 PM CDT TUE JUN 19 2007

TXZ016-200200-
DEAF SMITH TX-
823 PM CDT TUE JUN 19 2007

...STRONG THUNDERSTORM IN WESTERN DEAF SMITH COUNTY...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF BOOTLEG MOVING EAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Local storm report, Jun 19, 8:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             7 NW AMARILLO           35.27N 101.91W
06/19/2007  E1.00 INCH       POTTER             TX   AMATEUR RADIO

&&

SD
Local storm report, Jun 19, 8:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     BORGER                  35.66N 101.40W
06/19/2007  M67 MPH          HUTCHINSON         TX   FIRE DEPT/RESCUE

            OUTFLOW WELL AHEAD OF THUNDERSTORM

&&

SD

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:00 PM CDTSevere Thunderstorm WarningAMADeaf Smith75 min
Jun 19, 8:05 PM CDTSevere Thunderstorm WarningAMAPotter, Randall70 min
Jun 19, 8:29 PM CDTFlash Flood WarningAMAPotter, Randall31 min
Jun 19, 8:36 PM CDTSevere Thunderstorm WarningAMADeaf Smith54 min
Jun 19, 9:10 PM CDTSevere Thunderstorm WarningAMACarson40 min
Jun 19, 9:53 PM CDTSevere Thunderstorm WarningAMALipscomb88 min
Jun 19, 10:11 PM CDTSevere Thunderstorm WarningAMAOchiltree64 min
Jun 19, 10:28 PM CDTFlash Flood WarningAMALipscomb, Ochiltree3 hr
Jun 19, 10:35 PM CDTSevere Thunderstorm WarningAMAHemphill55 min
Jun 19, 11:27 PM CDTSevere Thunderstorm WarningAMAGray, Wheeler76 min
Jun 19, 11:35 PM CDTHigh Wind WarningAMAArmstrong, Carson, Donley85 min
Jun 19, 11:40 PM CDTSevere Thunderstorm WarningAMACollingsworth95 min
Jun 20, 1:16 AM CDTHigh Wind WarningAMAPotter, Randall73 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.